Joint Problems and Cholesteral

Bursitus and joint problems. I have been treated for Hashimotos for last 8 years.I am currently taking 50 mcu of Thyroxine. .After my annual blood test the Dr wants to speak to me because my cholesterol is 6.5 but my THS is also up at 3.7(was 1.5 last April). I feel very sluggish/puffy. I try and keep active I have dogs to walk and I try to go to keep fit twice a week. Over the last 6 months I have had painful Bursitus in both hips and my fingers are so painful.I have locking/trigger finger on one hand.I have read that this can be signs of Hypothyroidism. Inhave spent a fortune on Physio for my hips.I know speaking to The Dr will be a fight to get my T4 increased.What do you think? I have never seen an Endo is it worth asking? Thankyou Val

2 Replies

oldestnewest
  • I will take one guess and say that you are undertreated. High cholersterol and joint problems are hypo symptoms and with a TSH at 3.7 you obviously need an increase. I am not medically qualified. If you haven't had a Vit B12, Vit D, ferritin, folate and iron blood tests request them too.

    50mcg is a starting dose and it should be increased till you feel well and symptoms relieved. Sometimes you need some T3 added to your levo.

    When you post your blood test results always put the ranges as labs differ and it makes it easier to comment.

    Your GP should aim to have your TSH below 1, or even suppressed and if you email louise.warvill@thyroiduk.org and ask for a copy of the Pulse online article by Dr Toft (ex British Thyroid Association) send it to your GP before your next appointment highlighting question 6. If we have to read and learn why shouldn't the doctors.

  • Thankyou very much,I think I have the Pulse article from a little while back . I will be brave and take it with me to the Dr.

You may also like...